Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 28, 2020, 11:23 PM EDT for Dearborn County, Ripley County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 11:23 PM EDT (03:23 UTC)
- Expired
- Mar 28, 2020, 11:48 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:14 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 28, 10:14 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1014 PM EDT Sat Mar 28 2020
.SYNOPSIS...
Showers and thunderstorms will affect the region overnight.
A cold front will move through the area Sunday morning ushering
in cooler, drier air to the region. Strong southwesterly winds
are expected behind the front.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Quick discussion this evening.
Issued a Flash Flood Watch north of I-70 as additional heavy
rain will be possible over areas that were hit by the earlier
thunderstorms.
Line of convection moving through Indiana will cross the fa
overnight. Severe weather will be possible as the line moves
through ahead of a cold front. Line will be exiting the fa about
the end of the period.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Southwesterly winds are forecast to strengthen after the cold
front passes through the Ohio Valley on Sunday morning. A
strengthening pressure gradient in combination with cold air
advection and daytime mixing will likely result in sustained
winds above 20 mph with gusts upwards of 50 mph. The strongest
winds are expected across the northern two thirds of the CWA. A
wind advisory has been issued for the strong winds.
With cold air advection and strong winds in place, highs are
not expected to rise much. Forecast highs may be early in the
day in some locations. Expecting highs in the upper 50s in
western Ohio/eastern Indiana and upper 60s in southern Ohio.
Cold air advection continues into Sunday night as winds start to
weaken. Forecast lows are in the 40s areawide and surface
ridging strengthens.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Though we may escape headline events, weaker systems may bring
unsettled weather from time to time.
Surface high pressure forming behind an upper low should provide dry
weather on Monday. Low pressure driven by a rather potent upper
trough will produce rain chances Tuesday, especially in southern
locations closer to the track of the surface low. Isolated showers
may persist Wednesday through Friday in lingering moisture behind
the low, aided by weak mid level short wave energy. A better chance
for showers may exist Saturday when a cold front is forecast to
advance from the west.
Pattern featuring geopotential heights a bit below average suggests
temperatures a few to several degrees below normal. Look for highs
ranging in the upper 40s north to around 60 south on Monday. Expect
a retreat to the mid and upper 40s Tuesday, then back up the the 50s
Wednesday through Friday, before dropping to the 40s again on
Saturday.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Warm front remains around I-70, with a cluster of thunderstorms
passing to the north of DAY/CMH and a smaller cluster to the
southeast of LCK. After these storms pass by there should be a
lull for several hours.
Convection ahead of an approaching cold front will reach the
IN/OH border around 06Z. Thunderstorms will push through the
tafs between 06-12Z. Ceilings may drop to MVFR just ahead of
fropa. Models are showing a dry slot behind the front, bringing
the ceilings to VFR.
Cold advection sc will work back into the tafs during the
morning hours. Northern tafs will see MVFR ceilings in the
clouds. With the cold advection westerly/southwesterly surface
winds are expected around 25 knots with gusts upwards of 40
knots.
OUTLOOK...MVFR ceilings are possible Tuesday into Tuesday
night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 10 AM to 8 PM EDT Sunday for OHZ026-034-035-
042>046-051>056-060>065-070>074-080.
Flash Flood Watch until 8 AM EDT Sunday for OHZ042>046-051>056.
KY...None.
IN...Wind Advisory from 10 AM to 8 PM EDT Sunday for INZ050-058-059-
066.
Flash Flood Watch until 8 AM EDT Sunday for INZ050.
&&
SYNOPSIS...Campbell/Sites
NEAR TERM...Sites
SHORT TERM...Campbell
LONG TERM...Coniglio
AVIATION...SitesHazardous weather outlook, Mar 28, 10:18 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1018 PM EDT Sat Mar 28 2020 INZ050-OHZ042>046-051>056-300230- Wayne-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking- 1018 PM EDT Sat Mar 28 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional thunderstorms will move across the area overnight. There is the potential for a few of these thunderstorms to be severe with damaging winds the primary threat along with a chance of a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ058-059-066-OHZ026-034-035-060>065-070>074-080-300230- Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Highland- 1018 PM EDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Additional thunderstorms will move across the area overnight. There is the potential for a few of these thunderstorms to be severe with damaging winds the primary threat along with a chance of a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-300230- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Pike-Scioto- 1018 PM EDT Sat Mar 28 2020 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Additional thunderstorms will move across the area overnight. There is the potential for a few of these thunderstorms to be severe with damaging winds the primary threat along with a chance of a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts around 40 mph are expected on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Mar 28, 9:57 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD 1 E URBANA 40.11N 83.74W
03/28/2020 CHAMPAIGN OH LAW ENFORCEMENT
HIGH WATER REPORTED ALONG A PORTION OF JEFFERSON AVE NEAR
URBANA. HIGH WATER CONTINUES TO LINGER IN PARTS OF THE
COUNTY.
&&
KCLocal storm report, Mar 28, 9:59 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
959 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD 1 SSE URBANA 40.09N 83.75W
03/28/2020 CHAMPAIGN OH LAW ENFORCEMENT
HIGH WATER REPORTED ALONG A PORTION OF POWELL ROAD BY THE
FAIRGROUNDS. TIME OF EVENT ESTIMATED.
&&
KCLocal storm report, Mar 28, 10:34 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD WNW UTICA 40.23N 82.45W
03/28/2020 LICKING OH AMATEUR RADIO
SINKHOLE REPORTED ON SPRING STREET.
&&
JEGLocal storm report, Mar 28, 10:35 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM FLASH FLOOD 1 N UTICA 40.24N 82.44W
03/28/2020 LICKING OH AMATEUR RADIO
WATER RESCUE ON NORTH HIGH STREET.
&&
JEGLocal storm report, Mar 28, 10:36 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 5 ESE HARTFORD 40.22N 82.59W
03/28/2020 LICKING OH AMATEUR RADIO
WATER RESCUE ON VAN FOSSEN / SHIPLEY ROAD
&&
JEGSpecial weather statement, Mar 28, 11:14 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1114 PM EDT Sat Mar 28 2020
INZ073>075-080-KYZ089-290400-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Carroll KY-
1114 PM EDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT OHIO...RIPLEY...WESTERN
DEARBORN...WESTERN SWITZERLAND AND CARROLL COUNTIES UNTIL MIDNIGHT
EDT...
At 1114 PM EDT, radar indicated a strong thunderstorm 7 miles south
of Vernon, moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Carrollton, Versailles, Milan, Vevay, Osgood, Dillsboro, Moores Hill,
Pleasant, Manchester, Sunman, Holton, Fairview, Ghent, Napoleon,
Worthville, Prestonville, Millhousen, Center Square, Braytown and
Rexville.
This includes the following Interstates...
I-71 in Kentucky between mile markers 39 and 47.
I-74 in Indiana between mile markers 154 and 156.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3926 8531 3929 8510 3916 8496
3860 8507 3858 8521 3863 8523 3874 8533
3874 8526 3869 8520 3891 8520 3891 8544
TIME...MOT...LOC 0314Z 245DEG 46KT 3888 8556
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:21 PM EDT | Special Weather Statement | ILN | Delaware | 39 min |
| Mar 28, 8:37 PM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Franklin, Licking, Madison, Union | 98 min |
| Mar 28, 9:00 PM EDT | Flash Flood Warning | ILN | Delaware, Licking | 76 min |
| Mar 28, 9:14 PM EDT | Special Weather Statement | ILN | Licking | 46 min |
| Mar 28, 9:37 PM EDT | Areal Flood Warning | ILN | Darke, Shelby | 8 hr |
| Mar 28, 9:49 PM EDT | River Flood Warning | ILN | Shelby | 14 hr |
| Mar 28, 10:02 PM EDT | Flash Flood Watch | ILN | Champaign, Clark, Darke, Delaware, Franklin, Licking and 5 more | 6 hr |
| Mar 28, 10:13 PM EDT | Areal Flood Warning | ILN | Champaign, Delaware, Licking, Union | 23 hr |
| Mar 28, 11:14 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 46 min |
| Mar 28, 11:34 PM EDT | Special Weather Statement | ILN | Darke | 26 min |
| Mar 28, 11:38 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| Mar 28, 11:40 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 50 min |
| Mar 29, 12:00 AM EDT | Areal Flood Advisory | ILN | Auglaize | 2 hr |
| Mar 29, 12:00 AM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Mar 29, 12:15 AM EDT | Special Weather Statement | ILN | Hardin | 30 min |
| Mar 29, 12:19 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 26 min |
| Mar 29, 12:24 AM EDT | Special Weather Statement | ILN | Clermont | 36 min |
| Mar 29, 12:34 AM EDT | Special Weather Statement | ILN | Union | 41 min |
| Mar 29, 12:42 AM EDT | Special Weather Statement | ILN | Clinton | 33 min |
| Mar 29, 7:22 AM EDT | River Flood Warning | ILN | Licking | 5 hr |
| Mar 29, 9:38 AM EDT | River Flood Warning | ILN | Licking | 6 hr |
| Mar 28, 11:14 PM EDT | Special Weather Statement | ILN | Carroll | 46 min |
| Mar 28, 11:38 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 32 min |
| Mar 29, 12:04 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 26 min |
| Mar 29, 1:40 AM EDT | Special Weather Statement | ILN | Lewis | 35 min |
| Mar 29, 2:07 AM EDT | Special Weather Statement | ILN | Greenup | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.